MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)

BOSTON SCIENTIFIC CORPORATION CELLEBRITY; BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Model Number M00516150
Medical Device Problem Codes Mechanical Problem (1384); Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A celebrity cytology brush was received for analysis.Visual inspection of the returned device revealed that the working length (sheath) was detached from the handle.Additionally, working length (pull wire at proximal section and sheath at distal end) was also kinked.Even though functional inspection was not performed, findings from the visual evaluation indicated that there were issues with extending/retracting the brush properly.No other issues were noted.Based on all available information, boston scientific concludes it is most likely that the handling and manipulation of the device during unpacking/prepping/testing can lead to kinks in the working length (sheath and pull wire), once the device is kinked it can cause issues to extend/retract the brush due to the friction between the components at the kinked areas, continued attempts to extend/retract the brush or force applied to the device in order to extend/retract the brush can result in working length detachment from the handle.Based on the information available and the analysis performed, the most probable root cause classification is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that two celebrity cytology brushes were prepared for use prior to diagnosing the lungs during a bronchoscopy procedure performed on (b)(6), 2020.According to the complainant, prior to the procedure and outside the patient, they said that the brushes were not extending or retracting correctly.They came this way out of the box and neither one of them were used on any patients.Reportedly, no visible issues were noted with the handles of these brushes.The procedure was completed with another celebrity brush.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the working length (sheath) was detached from the handle.
 
Event or Problem Description
It was reported to boston scientific corporation that two cellebrity cytology brushes were prepared for use prior to diagnosing the lungs during a bronchoscopy procedure performed on (b)(6) 2020.According to the complainant, prior to the procedure and outside the patient, they said that the brushes were not extending or retracting correctly.They came this way out of the box and neither one of them were used on any patients.Reportedly, no visible issues were noted with the handles of these brushes.The procedure was completed with another cellebrity brush.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the working length (sheath) was detached from the handle.Please see block h10 for full investigation details.Update based on review september 01, 2020.Note: based on further review of the investigation results which revealed that the yellow sheathing was detached at the handle, it was determined that the medical device report (mdr) was sent in error.Detachment of the sheath at this location could not fully fall in the patient requiring intervention for retrieval.This event did not, and could not, lead to a serious injury.There is no opportunity for the failure to cause a patient injury if it were to recur.This event does not meet medical device reporting criteria and is not considered a reportable event.
 
Additional Manufacturer Narrative
Block h6: problem code 2907 captures the reportable event of working length detached.Block h10: investigation results.A cellebrity cytology brush was received for analysis.Visual inspection of the returned device revealed that the working length (sheath) was detached from the handle.Additionally, working length (pull wire at proximal section and sheath at distal end) was also kinked.Even though functional inspection was not performed, findings from the visual evaluation indicated that there were issues with extending/retracting the brush properly.No other issues were noted.Based on all available information, boston scientific concludes it is most likely that the handling and manipulation of the device during unpacking/prepping/testing can lead to kinks in the working length (sheath and pull wire), once the device is kinked it can cause issues to extend/retract the brush due to the friction between the components at the kinked areas, continued attempts to extend/retract the brush or force applied to the device in order to extend/retract the brush can result in working length detachment from the handle.Based on the information available and the analysis performed, the most probable root cause classification is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.Block h11: block b5 has been updated based on record review on (b)(6) 2020.

Brand Name
CELLEBRITY
Common Device Name
BRUSH, BIOPSY, BRONCHOSCOPE (NON-RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10310482
Report Number3005099803-2020-02910
Device Sequence Number19645002
Product Code BTG
UDI-Device Identifier08714729746331
UDI-Public08714729746331
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K780872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberM00516150
Device Catalogue Number1615S
Device Lot Number0025378329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2020
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1